Alabama, 2022

Flash Flood in Alabama, June 29, 2022

June 29, 2022 · NWS TAE · 1 event in 1 county or zone

A cluster of slow moving thunderstorms produced some isolated flash flooding across southern portions of Dale county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A cluster of slow moving thunderstorms produced some isolated flash flooding across southern portions of Dale county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 29, 12:11 PM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 29, 12:11 PM CST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
211 PM EDT Wed Jun 29 2022

.NEAR TERM [Through Thursday]...

Active afternoon of summertime convection will continue into the
evening as outflow boundaries from coastal and inland activity
interacts. Expect activity to wane by mid to late evening with
fair weather thereafter.

For Thursday, a weak tropical wave along the southeastern coast
of Florida is forecast to lift northward through the day. This may
keep a focus of convection along the eastern seaboard, with a
slight minima on the western flank of the system, across the
eastern Big Bend and I-75 corridor. This is where the low-level
low associated with the system will be have a less favorable
northerly component. Farther west, the low-level flow will
continue to have a more favorable southerly component.
Therefore will have higher PoPs over the western zones, and
slightly lower PoPs over the eastern zones for Thursday afternoon.
Temperatures will reflect this temperature distribution as well.

.SHORT & LONG TERM [Thursday Night Through Wednesday]...

Upper level ridging will continue our weather pattern of
southerly and southeasterly flow through the long term. High
pressure over the Atlantic (Bermuda High) will be the dominating
force for our weather for the extended period. The
southerly/southeasterly flow that comes from this will allow for
deep tropical moisture to traverse inland to the Southeast U.S..
We can expect afternoon showers and thunderstorms to be scattered
around the CWA and be capable of producing heavy rainfall over
short periods of time throughout the week into next week. With
PWAT values expected to be around 2" through the next several
days, some storms can produce efficient rainfall with increased
rainfall rates that could lead to localized flash flooding in
areas of poor drainage or if the storms are training over the
area. A few thunderstorms will be capable of producing strong
gusty winds. PoPs are around 45-75% for the weekend. PoPs will be
around 20-40% chance for the start of the work week. Temperatures
through the period will be in the upper 80s into the weekend and
reaching the lower 90s for the start of next week. Because we will
have high dew points in the 70s with RH values in the 60s most
afternoons, the heat index will feel like 100 degrees for many
areas this weekend into next week. Although, at this time, heat
advisories are not expected. Overnight lows will be in the mid
70s.

&&

.AVIATION...
[Through 18Z Thursday]

Scattered showers and thunderstorm are continuing to develop
early this afternoon and will impact area terminals through the
early/mid evening hours. By late evening, expect VFR conditions to
return and prevail through the overnight into the morning on
Thursday.

&&

.MARINE...

Southerly to southeasterly winds at around 5-10 knots are
forecast through the end of the work week, and into the weekend.
With winds this light, seas will generally be around 1-2 feet
across all marine forecast zones through the weekend leading to
generally calm boating conditions for the holiday weekend. There
will however be the chance for showers and thunderstorms each day,
which may briefly lead to brief instances of increased winds and
seas in their vicinity.

&&

.FIRE WEATHER...

A wet weather will be situated over the region through the
holiday weekend. Afternoon low dispersions and lightning and gusty
and erratic winds from thunderstorms will be the main fire
weather concerns for the period.

&&

.HYDROLOGY...

Showers and thunderstorms are expected everyday through the long
term. Some of these showers could produce heavy rainfall and also
lead to localized flash flooding (especially if storms are
training over an area). Due to abnormally dry to moderate drought
conditions, rain will be welcome. River flooding is not expected.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  92  73  90  73 /  30  60  30  70  40
Panama City   74  89  75  88  76 /  40  50  30  60  40
Dothan        71  89  71  88  72 /  50  70  30  80  30
Albany        73  91  73  89  73 /  40  70  30  80  40
Valdosta      71  91  72  88  71 /  30  70  30  80  40
Cross City    72  93  73  90  73 /  20  60  40  80  40
Apalachicola  76  87  77  87  76 /  30  40  30  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Camp
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...Camp
MARINE...Montgomery
FIRE WEATHER...Montgomery
HYDROLOGY...Montgomery

In the hours before

Special weather statement, Jun 29, 2:39 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
339 PM CDT Wed Jun 29 2022

ALZ066-067-069-292115-
Dale AL-Henry AL-Houston AL-
339 PM CDT Wed Jun 29 2022

...A strong thunderstorm will impact portions of southeastern Dale,
southwestern Henry and north central Houston Counties through 415 PM
CDT...

At 339 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Ozark, moving north at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dothan, Headland, Ozark, Midland City, Newton, Pinckard, Grimes,
Napier Field, Sylvan Grove, Echo, Kirkland Crossroads, Blackwood,
Bagwells Crossroads, Mabson, Kelly Springs, Ewell, Browns Crossroads,
Goldberg Field and Currytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3132 8537 3121 8539 3127 8554 3147 8561
      3150 8542
TIME...MOT...LOC 2039Z 176DEG 5KT 3144 8552

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01-GONZALEZ
Special weather statement, Jun 29, 2:43 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
343 PM CDT Wed Jun 29 2022

ALZ066-067-292130-
Dale AL-Henry AL-
343 PM CDT Wed Jun 29 2022

...A strong thunderstorm will impact portions of northeastern Dale
and northwestern Henry Counties through 430 PM CDT...

At 343 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Blue Springs State Park, or 10 miles northeast of
Ozark, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bells Crossroads, Skipperville, Edwin, Roberts Crossroads, Arguta,
Snells Crossroads, Barefield Crossroads, Beamon, Clopton, Phillips
Crossroads, Ward Bridge, Dykes Crossroads and Bertha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3171 8534 3170 8534 3150 8542 3147 8561
      3162 8562 3162 8542 3171 8542
TIME...MOT...LOC 2043Z 201DEG 9KT 3154 8552

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01-GONZALEZ
Special weather statement, Jun 29, 2:59 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT Wed Jun 29 2022

GAZ146>148-159>161-292145-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
459 PM EDT Wed Jun 29 2022

...A strong thunderstorm will impact portions of Cook, Berrien,
Lanier, Lowndes, central Brooks and southeastern Colquitt Counties
through 545 PM EDT...

At 459 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hahira, or 10 miles northwest of Valdosta, moving southwest at 15
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nashville, Adel, Valdosta, Lake Park, Lakeland, Quitman, Hahira,
Sparks, Ray City, Alapaha, Pavo, I-75 At Exit 16, Moody Air Force
Base, Remerton, Meigs, Dasher, Morven, Berlin, Barwick and Cecil.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3085 8305 3085 8309 3080 8310 3079 8313
      3076 8313 3066 8324 3087 8374 3100 8374
      3144 8314 3140 8314 3133 8306 3128 8304
      3119 8305 3118 8297 3092 8297
TIME...MOT...LOC 2059Z 031DEG 11KT 3099 8339

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jun 29, 3:13 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
413 PM CDT Wed Jun 29 2022

ALZ066-069-292145-
Dale AL-Houston AL-
413 PM CDT Wed Jun 29 2022

...Strong thunderstorms will impact portions of central Dale and
northwestern Houston Counties through 445 PM CDT...

At 413 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from 8 miles east of Ozark to near Pinckard.
These storms were nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daleville, Ozark, Dothan, Fort Rucker, Midland City, Newton,
Pinckard, Clayhatchee, Grimes, Napier Field, Hunt Field, Waterford,
Knox Field, Mabson, Ewell, Cairns Aaf, Dale County Lake, Sylvan
Grove, Echo and Dean Church Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3150 8541 3123 8547 3126 8573 3150 8564
      3152 8542
TIME...MOT...LOC 2113Z 137DEG 2KT 3147 8552 3129 8558

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01-GONZALEZ
Special weather statement, Jun 29, 3:30 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
430 PM CDT Wed Jun 29 2022

ALZ066-067-292215-
Dale AL-Henry AL-
430 PM CDT Wed Jun 29 2022

...Strong thunderstorms will impact portions of northern Dale and
northwestern Henry Counties through 515 PM CDT...

At 429 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blue Springs State Park to near Ozark.
Movement was northeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ozark, Fort Rucker, Ariton, Bells Crossroads, Skipperville, Dill,
Dean Church Road, Hooper Stage Field, Edwin, Roberts Crossroads,
Mabson, Arguta, Snells Crossroads, Barefield Crossroads, Beamon, Dale
County Lake, Clopton, Marley Hill, Blackwell Field A/p and Dillard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3171 8534 3170 8534 3150 8542 3140 8565
      3141 8579 3149 8579 3162 8569 3162 8542
      3171 8542
TIME...MOT...LOC 2129Z 236DEG 10KT 3160 8550 3145 8570

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01-GONZALEZ
Special weather statement, Jun 29, 3:35 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
535 PM EDT Wed Jun 29 2022

ALZ067-GAZ121-292215-
Henry AL-Clay GA-
535 PM EDT Wed Jun 29 2022

...A strong thunderstorm will impact portions of northern Henry and
northwestern Clay Counties through 615 PM EDT/515 PM CDT/...

At 535 PM EDT/435 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Richards Crossroads, or near Abbeville, moving west
at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Abbeville, Fort Gaines, Walter F George Lake, Edwin, Standleys Store,
Otho, Scottsboro Crossroads, Double Bridges, Ricks Place, Screamer,
Coates, Bagby State Park, Thomas Mill Creek, Lawrenceville and
Abbeville Municipal A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3178 8508 3163 8506 3157 8540 3161 8542
      3171 8542 3170 8522 3171 8521 3174 8521
      3176 8517 3177 8516 3176 8513 3177 8512
      3178 8514
TIME...MOT...LOC 2135Z 081DEG 11KT 3166 8527

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01-GONZALEZ

The radar

The Ft Rucker radar (KEOX), 19 km away, was scanning. The volume nearest the first event began at 22:00 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Dale

When
June 29, 4:00 PM CST to 6:00 PM CST
Where
Dale County, 0.91 mi SE of Pinckard to 2.09 mi WSW of Pinckard
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.300, -85.530

Water was flowing over County Road 47 at the intersection of County Road 551.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2022Every state in 2022This day in weather historyWarnings in Alabama, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1040418.